Arkansas, 2006Damaging Wind in Arkansas, June 16, 2006
June 16, 2006 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 16, 12:58 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 16, 12:58 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT FRI JUN 16 2006
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE
CURRENTLY OVER LOUISIANA AND MISSISSIPPI WILL MOVE NORTHWARD
TONIGHT. THIS WILL BRING A CHANCE OF MUCH NEEDED RAIN TO THE CWA.
EXPECT CLOUDS TO INCREASE WITH LOWS IN THE UPPER 60S TO MID 70S.
THE SHORTWAVE WILL STILL BE LOCATED OVER THE CWA ON SATURDAY
CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. EXPECT
SATURDAY TO BE THE BEST CHANCE FOR RAIN FOR MOST LOCATIONS ACROSS
THE MIDSOUTH AS THE AIR WILL BE VERY MOIST WITH THE SHORTWAVE IN
PLACE HELPING TO SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE COOLER WITH HIGHS MAINLY IN THE MID TO UPPER
80S.
BY SATURDAY NIGHT THROUGH MONDAY NIGHT...THE FOCUS OF SHOWER AND
THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE UPPER LOW
CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS THAT WILL SLOWLY SAG
SOUTHWARD INTO TEXAS. WESTERN PORTIONS OF THE CWA WILL SEE THE BEST
CHANCE OF SEEING SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...ONE
COULD POP ACROSS ANYWHERE IN THE CWA. WILL CONTINUE WITH CHANCE POPS
DURING THIS TIME. EXPECT TEMPERATURES DURING THIS PERIOD TO BE NEAR
NORMAL WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE 60S
AND 70S.
BY TUESDAY...THE UPPER LOW SINKS FURTHER SOUTH INTO SOUTHERN TEXAS
ALLOWING CONVECTION TO BECOME MORE DIURNAL IN NATURE. EXPECT
ACTIVITY MAINLY DURING AFTERNOON AND EVENING HOURS. THIS TREND WILL
CONTINUE THROUGH THE END OF THE FORECAST PERIOD. WILL CONTINUE WITH
20 TO 30 POPS. TEMPERATURES WILL ALSO WARM INTO THE LOWER TO MID
90S FOR HIGHS DURING THIS TIME WITH LOWS IN THE UPPER 60S AND MID
70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 86 73 88 / 40 70 40 50
MKL 68 83 70 86 / 20 70 30 50
JBR 71 85 71 85 / 30 70 60 70
TUP 70 87 71 89 / 30 70 30 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
Hazardous weather outlook, Jun 16, 2:15 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT FRI JUN 16 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
315 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
AN UPPER LEVEL DISTURBANCE WILL BRING CHANCES FOR THUNDERSTORMS TO
THE ENTIRE MIDSOUTH TONIGHT. A FEW STORMS COULD BE SEVERE THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT
FROM THE STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Thunderstorm Wind, Lawrence
- When
- June 16, 6:30 PM CST to 6:35 PM CST
- Where
- Lawrence County, Lauratown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.017, -91.100
Straight line winds knocked down power lines and poles near Lauratown. A shed was also blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 16, 2006$752,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, June 16, 2006$4.1 million · 2.75 in hail · 8 events
- Damaging Winds in Kansas, June 16, 2006$210,000 · 80 kt wind · 36 events
- Hail and Damaging Winds in Texas, June 16, 2006$470,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 16, 2006$127,000 · 2.5 in hail · 35 events
- Hail and Damaging Wind in Colorado, June 16, 2006$205,000 · 2 in hail · 11 events
- Damaging Wind in South Dakota, June 16, 2006$100,000 · 69 kt wind · 1 event
- Hail in South Dakota, June 16, 2006$100,000 · 1.75 in hail · 1 event
- Tornado and Hail in Kansas, June 16, 2006F0 · 48 events
- Hail and Damaging Winds in Oklahoma, June 16 to 17, 2006$33,000 · 1.75 in hail · 23 events
- Flash Flooding and Hail in Minnesota, June 16, 20062 injured · 1 in hail · 20 events
- Damaging Wind in Nebraska, June 16, 2006$50,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515759.